I haven't written a post for ages, the last one I wrote was about the journey I was taking in getting diagnosed with Cushings Disease, which is caused by too much Cortisol (steroids) being produced by a pituitary tumour. It is a rare condition, typical of me!

One would have thought that having lots of steroids in the body would help my RA - however that has not been the case. It has actually destroyed my muscles & caused me a lot of joint pain; in fact my mobility has got so bad I have had to resort to using a mobility scooter. I was walking better & further just after I had my knee replacement!

I'm now 4 days post op having had the pituitary tumour removed; it's still early days & I don't know if the surgery has cured the Cushings only time will tell. I now have to take steroids so that my body doesn't "crash" while the pituitary recovers. What is going to be interesting is what my RA does now without high levels of cortisol, if the surgery has worked I could have a major flare. We wait & see - life is never simple!!!

3 Replies

  • Lovely to hear from you again, sounds as if you've been having a rough ride. Fingers crossed that the op has been successful, and that you don't get too many complications with steroid rebalancing. Hope you'll keep in touch, Best wishes, Mavis xx

  • Sorry to hear that Pauline. I am hoping that the surgery is successful for you and you have beaten the Cushings.

  • i had to come off steroids because of cushings . My neck swelled up and i lost my chin. Also everywhere was bigger including face legs hands etc. I wont take steroids now but no one check my pituitary gland.

    Hope all goes well for you and you have no more trouble with it.


You may also like...